On eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are simple to use, anonymous and free. Start now >>>
I am a 53 year-old post-menopausal woman working full-time as an academic, and am also a parent. Until 3 weeks ago I was on Citalopram - mostly on 40mg/day, but this dropped to 20mg about a year ago. I was also on nortriptylline (10mg 1/day) for pain relief which I feel may have triggered the SVT. I cam off this 3 weeks ago. Since seeing the cardiologist a month ago, I have been put on Sertraline instead, and also on bisoprolol for the svt. I had experienced 2 episodes of svt in the preceding 6 months, which prompted the referral, but a 7-day ECG a month ago showed that my heart rate was 200bpm one evening, and I wasn't aware of that episode at all - it was whilst I was resting watching TV. What I have also been very aware of each day are intermittant irregular heartbeats. The cardiologist didn't elaborate on the type of SVT I have, but he implied it was the result of being on citalopram for about 15 years. I am seeing him again in 6 months. I would like some insight into why I have developed this heart problem relatively later in life. I have definitely been under some considerable stress in the last 5 years. I rarely drink alcohol, but I do smoke about 15 cigarettes per day. Coming off cigarettes - which I have tried many times - always causes me to become incapacitated by depression, so it's not really a viable option!
I have SVT or Supraventricular tachycardia. I have been trying to figure out what sets it off for years now. I have determined living at high altitude I cannot get dehydrated or I will have more episodes of heart palpitations. Typically when having an SVT episode my heart rate is between 150–270 or more beats per minute. I then experience Pounding heart, Shortness of breath, Chest pain, Rapid breathing, Dizziness and usually feel like I’m also having an anxiety attack. I recently discovered that my gummy calcium and “D” vitamins have been causing these symptoms that have Turmeric in them. I switched up brands a couple times and monitored my episodes v.s brand of vitamin for over six months. I have found that I have more SVT episodes when taking Natures Bounty Gummy Calcium and vitamin “D” which has Turmeric in it. The other brands of gummy vitamins do not have Turmeric. I have been watching my diet for Turmeric in everything now and I feel great. I am almost SVT/anxiety episode free. I still have to ensure I’m drinking enough water as I live at high altitude 10,200ft and easily get dehydrated. I have asked a couple of my Dr.'s and pharmacist and they haven't heard of any such associations between turmeric and heart palpitations. I called the 800# on the natures bounty bottle and they laughed at me. I am now looking for studies that may help me explain my thoughts to my Dr.'s so they don't think I'm just nuts.
More questions for: Supraventricular tachycardia
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.